Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 7, NWS Shreveport, LA

January 12, 2006Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 12, 2006, 10:13 PM CST for Howard County, Sevier County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2006, 10:13 PM CST (04:13 UTC)
Expired
Jan 12, 2006, 11:15 PM CST
In force
62 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Howard County, AR, Sevier County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 6:53 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 7:56 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Jan 12, 7:56 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CST THU JAN 12 2006

.DISCUSSION...
UPDATED TO INCLUDE TORNADO WATCH NUMBER 13 AND MAKE CHANGES TO CHANCE
OF RAIN FOR AFFECTED PARISHES AND COUNTIES. BAND OF SHOWERS AND
THUNDERSTORMS HAVE BEEN DEVELOPING OVER SE OK AND INTO EXTREME NW
AR AND SW MO. THIS DEVELOPMENT WAS ALONG AND NEAR A COLD FRONT.
THE FRONT WAS SPREADING EAST AND EXTENDED FROM NEAR THE DALLAS/FORT
WORTH AREA INTO SW MO AND ON NORTHEAST TO THE GREAT LAKES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  49  62  36  64 /  60   0   0   0
MLU  52  62  34  61 /  60  20   0   0
DEQ  40  61  27  62 /  50   0   0   0
TXK  48  61  36  64 /  50   0   0   0
ELD  47  60  31  62 /  60   0   0   0
TYR  46  63  34  64 /  50   0   0   0
GGG  47  63  32  63 /  50   0   0   0
LFK  49  65  32  67 /  50   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/15
Hazardous weather outlook, Jan 12, 12:00 PM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU JAN 12 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST THU JAN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY
EAST OF A LINE FROM NACOGDOCHES TEXAS TO NASHVILLE ARKANSAS.
A COLD FRONT WILL INTERACT WITH WARM AND MOIST GULF AIR...TO PRODUCE
SCATTERED THUNDERSTORMS THIS EVENING...WHICH MAY DEVELOP INTO A LINE
ACROSS NORTH LOUISIANA AND SOUTHWEST ARKANSAS.

INITIAL THREAT WOULD LIKELY BE LARGE HAIL...DUE TO STEEP LAPSE RATES
AND INSTABILITY. ALSO...THERE WILL BE AN INCREASING THREAT OF
WIND DAMAGE OVERNIGHT AS THE STORMS EVOLVE INTO LINES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A POTENT STORM SYSTEM WILL APPROACH THE REGION LATE SUNDAY NIGHT
INTO MONDAY...BRINGING WITH IT A LIKELIHOOD OF STRONG TO SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED BY TONIGHT.

14

In the hours before

Local storm report, Jan 12, 9:21 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             BATTIEST                34.40N 94.93W
01/12/2006  0.88 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

            NICKEL SIZED HAIL NORTHWEST OF BETHEL NEAR BATTIEST

&&

15
Local storm report, Jan 12, 9:48 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             VALLIANT                34.00N 95.09W
01/12/2006  0.75 INCH        MCCURTAIN          OK   EMERGENCY MNGR

            PENNY SIZED HAIL 1/2 MILE NORTH OF VALLIANT

&&

15
Local storm report, Jan 12, 10:04 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             IDABEL                  33.90N 94.82W
01/12/2006  0.75 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

            PENNY SIZED HAIL IN IDABEL

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 9:41 PM CSTSevere Thunderstorm WarningSHVRed River49 min
Jan 12, 9:54 PM CSTSevere Thunderstorm WarningSHVFranklin, Titus66 min
Jan 12, 11:27 PM CSTSevere Thunderstorm WarningSHVCass63 min
Jan 13, 4:39 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more13 hr
Jan 13, 12:06 AM CSTSevere Thunderstorm WarningSHVCaddo54 min
Jan 13, 12:18 AM CSTSevere Thunderstorm WarningSHVBossier57 min
Jan 13, 12:54 AM CSTSevere Thunderstorm WarningSHVWebster51 min
Jan 12, 11:21 PM CSTSevere Thunderstorm WarningSHVHempstead54 min
Jan 13, 12:00 AM CSTSevere Thunderstorm WarningSHVLafayette45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.